Pennsylvania, 2016

High Wind in Pennsylvania, April 3, 2016

April 3, 2016 · NWS CTP · 13 events in 13 counties and zones

Very gusty winds followed a cold frontal passage from Saturday night, April 2 into Sunday, April 3, 2016. Numerous wind gusts between 50 and 60 mph were observed resulting in multiple reports of trees and wires down across south-central Pennsylvania.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$58,000
Crop damage
$34,000
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Very gusty winds followed a cold frontal passage from Saturday night, April 2 into Sunday, April 3, 2016. Numerous wind gusts between 50 and 60 mph were observed resulting in multiple reports of trees and wires down across south-central Pennsylvania.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Apr 2, 10:47 PM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Apr 2, 10:47 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1147 PM EDT SAT APR 2 2016

.SYNOPSIS...
WINTER WILL MAKE A COMEBACK OVER CENTRAL PENNSYLVANIA TONIGHT
THROUGH MONDAY WITH A COLD BLUSTERY WIND AND EVEN SOME
ACCUMULATING LATE-SEASON SNOW...MAINLY TO THE NORTH OF I-80.
TEMPERATURES WILL AVERAGE BELOW EARLY APRIL NORMALS THROUGH AT
LEAST THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE FIRST LINE OF CONVECTION IS ENTERING THE MIDDLE AND LOWER
SUSQUEHANNA VALLEY WITH BRIEFLY HEAVY RAIN AND GUSTY WINDS. MDT
GUSTED TO 48KT/55MPH THIS PAST HOUR. FARTHER WEST THUNDER SNOW
WAS OBSERVED IN THE LAURELS DOWN INTO THE VICINITY OF ALTOONA.
THERE IS STILL OCCASIONAL LIGHTNING BEING OBSERVED UPSTREAM...BUT
THE MAIN THREAT WILL LIKELY SHIFT TO THE STRONG GUSTY WINDS AND
RAIN CHANGING TO SNOW.

THE SURFACE LOW HAS MOVED QUICKLY...WITH THE LOWEST PRESSURE AT
10PM IN THE VICINITY OF LANCASTER. A LOOK AT THE MESO ANAL 925MB
ISOTHERMS INDICATES THE COLD FRONT EXTENDS FROM JUST SOUTH OF SEG
DOWN TO JUST EAST OF HGR.

THE RAP CONTINUES TO SHOW MID LEVEL LAPSE RATES IN EXCESS OF 7C/KM
BACK INTO EASTERN OHIO SO WE MAY NOT BE QUITE DONE WITH THE
INSTABILITY. THE CORE OF BIGGEST PRESSURE RISES IS STILL OVER
SOUTHERN MICHIGAN...WITH HIGH RES NEAR TERM GUIDANCE DRAGGING IT
THROUGH BETWEEN ABOUT 07-12Z.

FROM EARLIER...

MODELS AGREE IN TRACKING A STRONG UPPER HEIGHT FALLS AND AN
ISALLOBARIC MAXIMA OF 13-16MB/6HR RIGHT THROUGH CENTRAL PA
TONIGHT. STRONG WINDS ALOFT WILL ALIGN THROUGH A DEEP LAYER OF THE
ATMOSPHERE FOR ABOUT A 12 HOUR PERIOD LATER THIS EVENING THROUGH
MUCH OF SUNDAY MORNING. HAVE CONCURRED WITH OUR NEIGHBORS TO THE
SOUTH IN UPGRADING THE WIND ADVISORY TO A WARNING FOR THE SOUTHERN
HALF OR SO OF THE FORECAST AREA WITH ISOLATED GUSTS TO 60 MPH
SEEMING LIKE A PRETTY GOOD BET.

THE VIGOROUS MID LEVEL SHORTWAVE/UPPER JET DROPPING SOUTHEAST
FROM SOUTH CENTRAL CANADA WILL TRACK THROUGH THE STATE THIS
EVENING. UNSEASONABLY COLD AIR ALOFT AND THE LEFT EXIT REGION OF A
STRONG UPPER JET STREAK WILL HELP BRING ABOUT A SHORT PERIOD OF
PRETTY IMPRESSIVE DESTABILIZATION. MID LEVEL LAPSE RATES IN EXCESS
OF 8C/KM AND THE OLD FASHIONED TOTAL-TOTALS AROUND 60 SUGGEST WE
COULD SEE A LINE OF SHOWERS WITH EMBEDDED THUNDER STORMS...RAIN TO
SNOW?? ACCOMPANYING THE SHORTWAVE AND SURFACE FRONT AS IT
TRAVERSES THE AREA THIS EVENING.

THE END RESULT OF THE PASSAGE OF THE FRONT/TROUGH WILL BE TO PAVE
THE WAY FOR ANOMALOUSLY COLD AIR TO POUR IN WITH RAIN MIXING AND
CHANGING TO SNOW. MODEL GUIDANCE REMAINS IN GOOD AGREEMENT IN
PRODUCING A SWATH OF LATE SEASON SNOW OVER THE NORTHERN TIER OF
PA...MAINLY TO THE NORTH OF I-80 DURING THE EVENING AND OVERNIGHT
HOURS. THE HEAVIEST ACCUMULATIONS OF 3+ INCHES ARE EXPECTED ALONG
THE NY BORDER COUNTIES...ESPECIALLY ALONG AND NORTH OF ROUTE 6. A
WINTER WX ADVISORY REMAINS IN EFFECT FROM WARREN EAST THROUGH
POTTER AND TIOGA COUNTIES.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
ACCUMULATING SNOW AND STRONGEST WINDS WILL DIMINISH BY LATER
SUNDAY MORNING INTO EARLY AFTERNOON AS THE PRESSURE GRADIENT
QUICKLY RELAXES IN THE BRIEF PERIOD OF HIGH PRESSURE WE WILL ENJOY
AHEAD OF THE NEXT SYSTEM IN THE WAVE TRAIN.

A BLEND OF MODEL GUIDANCE SUGGESTS MOST OF THE FORECAST AREA WILL
NOT TOP 40 SUNDAY...SOME 15-20 DEG COLDER THAN NORMAL FOR A
CHANGE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
ON THE HEELS OF THE FIRST SYSTEM SATURDAY NIGHT...A SECOND
CLIPPER TYPE SFC LOW QUICKLY ENTERS THE PICTURE ON SUNDAY EVENING
DROPPING THROUGH THE NORTHERN PLAINS AND UPPER MIDWEST BEFORE
STREAKING EWD THRU OH VLY SUN NGT AND ACROSS CENTRAL PA ON MONDAY.

ANOTHER STRIPE OF ADDITIONAL SNOW IS EXPECTED OVER THE NORTHERN
TIER COUNTIES WITHIN ZONE OF LOW TO MID LEVEL FGEN ALONG AND TO
THE NORTH OF THE LOW TRACK. BY MONDAY NIGHT...SOME AREAS OVER
NORTHERN MAY PICK UP UPWARDS OF 6 INCHES OF SNOW. PCPN SHOULD
EXPAND SOUTHEAST DURING THE DAY MONDAY WITH RAIN OR RAIN SNOW MIX
LIKELY ACROSS THE SOUTHERN 1/2 OF THE CWA. PCPN WINDS DOWN FAIRLY
QUICKLY MON NGT INTO TUES AS HIGH PRESSURE BUILD INTO THE AREA.

TUESDAY LOOKS DRY BUT RATHER CHILLY WITH MAX TEMPS ABOUT -20F
BELOW NORMAL. THE HIGH SHIFTS OFF THE MID ATLC COAST BY WED
AFTERNOON. MEDIUM RANGE MODEL AND ENSEMBLE GUIDANCE SHOWS A LOW
TRACKING THROUGH THE GREAT LAKES INTO THE SE CANADA BY 07/12Z
WITH PCPN FOCUSING ALONG ITS TRAILING COLD FRONT CROSSING THE
APPALACHIANS. 02/00Z MODEL DATA NOW SHOWS SECONDARY LOW FORMATION
OFF THE NEW ENGLAND COAST AS A REINFORCING SHOT OF UNSEASONABLY
COLD AIR SPILLS EAST OF THE MS RIVER BY FRIDAY. MAX PCPN APPEARS
TO BE FOCUSED ALONG OR OFF THE MID ATLC COAST. A BRIEF RESPITE
FROM THE CHILLY WX ON THURSDAY WILL BE FOLLOWED BY RELATIVELY
SHORT DURATION COOL DOWN FRI-SAT.

&&

.AVIATION /04Z SUNDAY THROUGH THURSDAY/...
LOW PRES AND ASSOC COLD FRONT TRACKING INTO CENTRAL PA LATE THIS
EVENING...BRINGING SNOW/LOW VSBYS TO KBFD AND KJST AT 03Z. RADAR
TRENDS AND NR TERM MDL DATA SUGGEST THE SNOW WILL TAPER OFF ARND
06Z...AS THE LOW PRES SYSTEM RAPIDLY PUSHES EAST OF THE REGION. LATEST
NEAR TERM MDL DATA SUGGESTS BRIEF SHSN/LOW VSBYS ARE POSSIBLE AT
KAOO/KUNV/KIPT JUST BEFORE THE PRECIP TAPERS OFF BTWN 04Z-06Z.
FURTHER SOUTHEAST...DRYING EFFECT OF DOWNSLOPING FLOW SHOULD YIELD
VFR CONDS FOR THE BALANCE OF THE NIGHT.

OTHER BIG CONCERN WILL BE THE STRONG/GUSTY WINDS DEVELOPING IN
THE WAKE OF THE LOW. ALL MODEL DATA INDICATING THE STRONGEST
WINDS WILL BE ACROSS SOUTHERN PA...WHERE GUSTS TO ARND 50KTS ARE
POSSIBLE OVERNIGHT.

WIDESPREAD VFR CONDS EXPECTED DURING THE DAYLIGHT HOURS OF SUNDAY...AS
HIGH PRESSURE RUSHES IN AHEAD OF THE NEXT SYSTEM SLATED TO AFFECT
THE REGION LATER SUNDAY INTO MONDAY. STRONG/GUSTY WNW WINDS DURING
THE MORNING HOURS SHOULD DIMINISH BY LATE IN THE DAY...AS PRES
GRADIENT RELAXES. SNOW/IFR VSBYS APPEAR LIKELY AT KBFD SUN EVENING
AHEAD OF LOW APPROACHING FROM THE GRT LKS.

OUTLOOK...

MON...AM RAIN/SNOW/LOW CIGS POSS KBFD.

TUE...NO SIG WX EXPECTED.

WED...PM SHRA/LOW CIGS POSS KBFD.

THU...RAIN/LOW CIGS POSS. GUSTY WINDS/SHSN POSS LATE W MTNS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL NOON EDT SUNDAY FOR PAZ010>012-017>019-041-
042-045-046-049>053.
HIGH WIND WARNING UNTIL NOON EDT SUNDAY FOR PAZ024>028-033>036-
056>059-063>066.
WINTER WEATHER ADVISORY UNTIL 9 AM EDT SUNDAY FOR PAZ006-037.
WINTER WEATHER ADVISORY UNTIL 5 AM EDT SUNDAY FOR PAZ004-005.

&&

SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE
SHORT TERM...LA CORTE
LONG TERM...STEINBUGL/TYBURSKI
AVIATION...FITZGERALD
Hazardous weather outlook, Apr 2, 9:37 AM EST, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1037 AM EDT SAT APR 2 2016

PAZ010>012-017>019-041-042-045-046-049>053-031445-
ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
1037 AM EDT SAT APR 2 2016

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-005-031445-
WARREN-MCKEAN-
1037 AM EDT SAT APR 2 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FEW INCHES OF SNOW ACCUMULATION IS LIKELY SUNDAY NIGHT INTO
EARLY MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ006-037-031445-
POTTER-TIOGA-
1037 AM EDT SAT APR 2 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024>028-033>036-056>059-063>066-031445-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
1037 AM EDT SAT APR 2 2016

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LA CORTE

In the hours before

Special weather statement, Apr 2, 6:28 PM EST, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
728 PM EDT SAT APR 2 2016

PAZ006-010>012-017>019-024>026-033>035-037-030030-
BLAIR PA-SOMERSET PA-POTTER PA-BEDFORD PA-TIOGA PA-
SOUTHERN CENTRE PA-NORTHERN CENTRE PA-CLEARFIELD PA-FULTON PA-
HUNTINGDON PA-CAMERON PA-ELK PA-CAMBRIA PA-NORTHERN CLINTON PA-
728 PM EDT SAT APR 2 2016

...SPECIAL WEATHER STATEMENT...

AT 727 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR RIDGWAY TO NEAR FRIENDSVILLE...AND MOVING
EAST AT 55 MPH.

40 MPH WIND GUSTS WILL BE POSSIBLE WITH THESE STORMS.

THE STRONG THUNDERSTORMS WILL BE NEAR...
  RIDGWAY AND PORTLAND MILLS AROUND 730 PM EDT.
  JOHNSONBURG AROUND 735 PM EDT.
  EAST BRANCH DAM AROUND 740 PM EDT.
  ST. MARYS AROUND 745 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LUMBER CITY...
PLEASANTVILLE...TUNNELHILL...ADDISON AND PETERSBURG.

FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
DUBOIS AND MILESBURG EXITS...SPECIFICALLY FROM MILE MARKERS 97 TO 157.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 70 FROM MILE MARKERS 147 TO 164.
 THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 101 TO 169.
 INTERSTATE 99 FROM MILE MARKERS 0 TO 76.
 INTERSTATE 180

LAT...LON 3972 7938 3974 7941 3978 7940 3979 7935
      3985 7942 3990 7940 4009 7926 4011 7918
      4034 7901 4072 7880 4113 7880 4123 7871
      4135 7893 4152 7886 4172 7747 4154 7754
      4154 7760 4144 7758 3972 7825
TIME...MOT...LOC 2327Z 262DEG 50KT 4146 7883 3963 7951

LA CORTE
Special weather statement, Apr 2, 7:34 PM EST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
834 PM EDT SAT APR 2 2016

PAZ012-017>019-025>028-034>036-041-045-046-049-050-056-063-064-
030130-
CUMBERLAND PA-JUNIATA PA-BLAIR PA-NORTHERN LYCOMING PA-SNYDER PA-
PERRY PA-UNION PA-MIFFLIN PA-BEDFORD PA-SOUTHERN CENTRE PA-
NORTHERN CENTRE PA-SOUTHERN LYCOMING PA-CLEARFIELD PA-FULTON PA-
HUNTINGDON PA-ADAMS PA-NORTHERN CLINTON PA-SOUTHERN CLINTON PA-
FRANKLIN PA-
834 PM EDT SAT APR 2 2016

...SPECIAL WEATHER STATEMENT...

AT 833 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR KETTLE CREEK STATE PARK TO NEAR SINKING
VALLEY TO NEAR BARNES GAP...AND MOVING EAST AT 50 MPH.

40 MPH WIND GUSTS WILL BE POSSIBLE WITH THESE STORMS.

THE STRONG THUNDERSTORMS WILL BE NEAR...
  WESTPORT...TAMARACK AND KETTLE CREEK STATE PARK AROUND 840 PM EDT.
  SOUTH RENOVO...RENOVO AND FRANKLINVILLE AROUND 845 PM EDT.
  HYNER...BIG COVE TANNERY AND HUNTINGDON AROUND 850 PM EDT.
  CLAYLICK...MERCERSBURG AND WHIPPLE DAM STATE PARK AROUND 900 PM
EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE EAST SALEM...
PETERSBURG...MARKLESBURG...BEECH CREEK AND BLAIN.

FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
KYLERTOWN AND LEWISBURG-WILLIAMSPORT EXITS...SPECIFICALLY FROM MILE
MARKERS 134 TO 203.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 70 FROM MILE MARKERS 147 TO 170.
 THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 155 TO 223.
 INTERSTATE 81 FROM MILE MARKERS 0 TO 45.
 INTERSTATE 99 FROM MILE MARKERS 43 TO 85.
 INTERSTATE 180

LAT...LON 3972 7839 4052 7834 4140 7799 4159 7681
      4154 7680 4065 7717 3972 7724
TIME...MOT...LOC 0033Z 261DEG 42KT 4135 7793 4054 7826 3975 7832

LA CORTE
Special weather statement, Apr 2, 9:56 PM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1056 PM EDT SAT APR 2 2016

PAZ010>012-017-018-030500-
ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
1056 PM EDT SAT APR 2 2016

...SNOW SQUALLS MOVING THROUGH THE AREA...

SNOW SQUALLS WILL PRODUCE BRIEFLY LOWERED VISIBILITY AND A QUICK
COATING OF ACCUMULATION BETWEEN 11 PM AND 1 AM. MOST ROADS WILL
REMAIN JUST WET.
Special weather statement, Apr 2, 10:00 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1100 PM EDT SAT APR 2 2016

PAZ024-033-030500-
CAMBRIA-SOMERSET-
1100 PM EDT SAT APR 2 2016

...SNOW SQUALLS MOVING THROUGH THE AREA...

SNOW SQUALLS WILL PRODUCE BRIEFLY LOWERED VISIBILITY AND A QUICK
COATING OF ACCUMULATION BETWEEN 11 PM AND 1 AM. SOME ROADS COULD
BECOME SLUSHY AND SLIPPERY. USE CAUTION IS TRAVELING LATE THIS
EVENING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 high wind. Local standard time, as filed.

High Wind, Somerset

When
April 3, 12:00 AM EST to 7:30 AM EST
Where
Somerset forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Crop damage
$2,000
Reported by
911 Call Center
Coordinates
39.972, -79.028 (the zone’s center; the record gives no point)

Non-thunderstorm wind gusts estimated around 60 mph knocked down trees and wires in Conemaugh and Lincoln Townships.

High Wind, Perry

When
April 3, 12:00 AM EST to 7:30 AM EST
Where
Perry forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Crop damage
$2,000
Reported by
911 Call Center
Coordinates
40.398, -77.262 (the zone’s center; the record gives no point)

Non-thunderstorm wind gusts estimated around 60 mph knocked down trees and wires near Duncannon and Shermans Dale.

High Wind, Adams

When
April 3, 12:00 AM EST to 7:30 AM EST
Where
Adams forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
39.872, -77.218 (the zone’s center; the record gives no point)

Non-thunderstorm wind gusts estimated around 60 mph knocked down trees and wires near Gettysburg.

High Wind, York

When
April 3, 12:00 AM EST to 7:30 AM EST
Where
York forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
39.920, -76.726 (the zone’s center; the record gives no point)

Non-thunderstorm wind gusts estimated around 60 mph damaged the roof of two buildings in York, and numerous reports of trees and wires down were received.

High Wind, Dauphin

When
April 3, 12:00 AM EST to 7:30 AM EST
Where
Dauphin forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
40.415, -76.779 (the zone’s center; the record gives no point)

Non-thunderstorm wind gusts estimated around 60 mph knocked down trees and wires near Clifton.

High Wind, Juniata

When
April 3, 12:00 AM EST to 7:30 AM EST
Where
Juniata forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Crop damage
$4,000
Reported by
911 Call Center
Coordinates
40.531, -77.402 (the zone’s center; the record gives no point)

Non-thunderstorm wind gusts estimated around 60 mph knocked down sporadic trees and wires across Juniata County.

High Wind, Cumberland

When
April 3, 12:00 AM EST to 7:30 AM EST
Where
Cumberland forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Crop damage
$5,000
Reported by
911 Call Center
Coordinates
40.164, -77.266 (the zone’s center; the record gives no point)

Non-thunderstorm wind gusts estimated around 60 mph knocked down sporadic trees and wires countywide.

High Wind, Franklin

When
April 3, 12:00 AM EST to 7:30 AM EST
Where
Franklin forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Crop damage
$4,000
Reported by
911 Call Center
Coordinates
39.927, -77.721 (the zone’s center; the record gives no point)

Non-thunderstorm wind gusts estimated around 60 mph knocked down sporadic trees and wires countywide.

High Wind, Lancaster

When
April 3, 12:00 AM EST to 7:30 AM EST
Where
Lancaster forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Crop damage
$6,000
Reported by
911 Call Center
Coordinates
40.042, -76.248 (the zone’s center; the record gives no point)

Non-thunderstorm wind gusts estimated around 60 mph knocked down sporadic trees and wires countywide.

High Wind, Bedford

When
April 3, 12:00 AM EST to 7:30 AM EST
Where
Bedford forecast zone
Measured
52 kt (60 mph) estimated gust
Crop damage
$2,000
Reported by
911 Call Center
Coordinates
40.007, -78.490 (the zone’s center; the record gives no point)

Non-thunderstorm wind gusts estimated around 60 mph knocked down trees across a couple of roads near Bedford and Breezewood.

High Wind, Lebanon

When
April 3, 12:00 AM EST to 7:30 AM EST
Where
Lebanon forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Crop damage
$3,000
Reported by
911 Call Center
Coordinates
40.367, -76.458 (the zone’s center; the record gives no point)

Non-thunderstorm wind gusts estimated around 60 mph knocked down trees and wires near Fredericksburg and Fort Indiantown Gap.

High Wind, Huntingdon

When
April 3, 12:00 AM EST to 7:30 AM EST
Where
Huntingdon forecast zone
Measured
52 kt (60 mph) estimated gust
Crop damage
$4,000
Reported by
911 Call Center
Coordinates
40.417, -77.981 (the zone’s center; the record gives no point)

Non-thunderstorm wind gusts estimated around 60 mph knocked down trees across a couple of roads near Mapleton and Huntingdon Boro.

High Wind, Mifflin

When
April 3, 5:00 AM EST
Where
Mifflin forecast zone
Measured
52 kt (60 mph) estimated gust
Injuries
2 direct, 0 indirect
Property damage
$25,000
Reported by
911 Call Center
Coordinates
40.610, -77.617 (the zone’s center; the record gives no point)

Non-thunderstorm wind gusts estimated around 60 mph collapsed a trailer near Lewistown with a family inside. There were two injuries.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2016Every state in 2016This day in weather historyWarnings in Pennsylvania, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 620035, 620036, 620037, 620040, 620042, 620044, 620045, 620046, 620047, 620048, 620049, 620050, 620039.